A rare case of acute kidney injury associated with autoimmune hemolytic anemia and thrombocytopenia after long-Term usage of oxaliplatin

Isao Ito, Yasuhiko Ito, Masashi Mizuno, Yasuhiro Suzuki, Kaoru Yasuda, Takenori Ozaki, Tomoki Kosugi, Yoshinari Yasuda, Waichi Sato, Naotake Tsuboi, Shoichi Maruyama, Enyu Imai, Seiichi Matsuo

研究成果: Article査読

18 被引用数 (Scopus)

抄録

Oxaliplatin is effective in advanced colorectal cancer and is known to have relatively few side effects, such as hemolysis and renal toxicity. We report a case of acute kidney injury (AKI) after treatment with a combination of oxaliplatin, folinic acid and 5-fluorouracil or capecitabine. The patient developed acute renal failure, hemolytic anemia and thrombocytopenia after the 34th course of chemotherapy including oxaliplatin. A positive direct antiglobulin test and detection of immunoglobulin G and complement C3b and C3d on erythrocytes suggested the diagnosis of immune-related severe intravascular hemolytic anemia. She was successfully treated and recovered using plasma exchange, corticosteroids and hemodialysis therapy. Only seven other cases of AKI associated with oxaliplatin use have been reported to date. As in this case, acute hemolysis due to autoimmune mechanisms and subsequent AKI occurred suddenly after frequent use of oxaliplatin in four of those cases. We should be aware that oxaliplatin may cause sudden life-Threatening hemolysis by drug-induced antibodies and subsequent AKI, even though oxaliplatin is frequently administered without side effects. This represents the first case report of AKIrelated hemolysis due to oxaliplatin in Japan.

本文言語English
ページ(範囲)490-494
ページ数5
ジャーナルClinical and Experimental Nephrology
16
3
DOI
出版ステータスPublished - 06-2012
外部発表はい

All Science Journal Classification (ASJC) codes

  • 生理学
  • 腎臓病学
  • 生理学(医学)

フィンガープリント

「A rare case of acute kidney injury associated with autoimmune hemolytic anemia and thrombocytopenia after long-Term usage of oxaliplatin」の研究トピックを掘り下げます。これらがまとまってユニークなフィンガープリントを構成します。

引用スタイル